TITLE

Tetracycline Hepatotoxicity

AUTHOR(S)
Brewer, Tom
PUB. DATE
April 1965
SOURCE
British Medical Journal;4/10/1965, Vol. 1 Issue 5440, p995
SOURCE TYPE
Academic Journal
DOC. TYPE
Letter
ABSTRACT
No abstract available.
ACCESSION #
64058394

 

Related Articles

  • Tetracycline.  // Reactions Weekly;4/14/2012, Issue 1397, p30 

    The article describes the case of a 49-year-old woman who developed hepatotoxicity during tetracycline therapy for a rosacea flare.

  • Acute Liver Disease Associated with Erythromycins, sulfonamides, and Tetracyclines. Carson, Jeffrey L.; Strom, Brian L.; Duff, Amy; Gupta, Anand; Shaw, Michele; Lundin, Frank E.; Das, Kiron // Annals of Internal Medicine;10/1/93 Part 1, Vol. 119 Issue 7, p576 

    Focuses on a study concerning the relation of erythromycins, sulfonamides and tetracyclines to the occurrence of acute hepatitis. Symptoms of liver diseases; Physiological effect of erythromycin, sulfonamides and other hepatotoxic drugs; Discussion of the causal relation of hepatotoxic drugs...

  • Minocycline-Induced Liver Injury. Malcolm, Allison; Heap, Timothy R.; Eckstein, Robert P.; Lunzer, Michael R. // American Journal of Gastroenterology;Aug1996, Vol. 91 Issue 8, p1641 

    Tetracycline may cause fatty infiltration of the liver; more recently, it has been reported to cause intrahepatic cholestasis with bile duct depletion. However, minocycline, a derivative of tetracycline, is not generally recognized to be hepatotoxic. We report a series of six cases of presumed...

  • Hepatotoxicity of Antibacterials: Pathomechanisms and Clinical. Leitner, J. M.; Graninger, W.; Thalhammer, F. // Infection;Feb2010, Vol. 38 Issue 1, p3 

    Drug-induced hepatotoxicity is a frequent cause of liverdisease and acute liver failure, particularly in patients treatedwith multiple drugs. Several antibacterial drugs have thepotential to cause severe liver injury and failure. This articleaims to increase the awareness and understanding of...

  • Hepatic Gene Expression Profiling and Lipid Homeostasis in Mice Exposed to Steatogenic Drug, Tetracycline. Hu-Quan Yin; Mingoo Kim; Ju-Han Kim; Gu Kong; Mi-Ock Lee; Kyung-Sun Kang; Byung-IL Yoon; Hyung-Lae Kim; Byung-Hoon Lee // Toxicological Sciences;Nov2006, Vol. 94 Issue 1, p206 

    Tetracycline is one of a group of drugs known to induce microvesicular steatosis. In the present study, we investigated the effects of tetracycline on gene expression in mouse liver, using Applied Biosystems Mouse Genome Survey Microarrays. A single oral dose of 0.1 or 1 g/kg tetracycline was...

  • Acute Hepatotoxicity: A Predictive Model Based on Focused Illumina Microarrays. Nadine Zidek; Juergen Hellmann; Peter-Juergen Kramer; Philip G. Hewitt // Toxicological Sciences;Sep2007, Vol. 99 Issue 1, p289 

    Drug-induced hepatotoxicity is a major issue for drug development, and toxicogenomics has the potential to predict toxicity during early toxicity screening. A bead-based Illumina oligonucleotide microarray containing 550 liver specific genes has been developed. We have established a predictive...

  • Hepatic safety of antibiotics used in primary care. Andrade, Raúl J.; Tulkens, Paul M. // Journal of Antimicrobial Chemotherapy (JAC);Jul2011, Vol. 66 Issue 7, p1431 

    Antibiotics used by general practitioners frequently appear in adverse-event reports of drug-induced hepatotoxicity. Most cases are idiosyncratic (the adverse reaction cannot be predicted from the drug's pharmacological profile or from pre-clinical toxicology tests) and occur via an...

  • Concomitant Alcohol and Drug Abuse Enhancing Acetaminophen Toxicity. Goldfinger, R.; Ahmed, K. S.; Pitchumoni, C. S.; Weseley, S. A. // American Journal of Gastroenterology;Oct1978, Vol. 70 Issue 4, p385 

    Presents a case of acetaminophen hepatotoxicity precipitated by alcohol and drug abuse. Enzymes inducers that enhanced acetaminophen hepatotoxicity; Symptoms associated with hepatotoxicity; Treatment of hepatotoxicity.

  • Evaluation of isolated case reports on hepatotoxicity. Gatti, Simona; Bertazzoli, Mario // European Journal of Clinical Pharmacology;Feb2002, Vol. 57 Issue 12, p919 

    Presents a letter to the editor about hepatotoxicity.

  • Cellular Imaging Predictions of Clinical Drug-Induced Liver Injury. Jinghai J. Xu; Peter V. Henstock; Margaret C. Dunn; Arthur R. Smith; Jeffrey R. Chabot; David de Graaf // Toxicological Sciences;Sep2008, Vol. 105 Issue 1, p97 

    Drug-induced liver injury (DILI) is the most common adverse event causing drug nonapprovals and drug withdrawals. Using drugs as test agents and measuring a panel of cellular phenotypes that are directly linked to key mechanisms of hepatotoxicity, we have developed an in vitro testing strategy...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics